Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
A? / 2+P? / 2+G? / 2+A? / 2+R? / 2Σ?

Practice exercise (made-up values, not clinical guidance). At 5 minutes after birth, a practice newborn has a pink body with blue hands and feet, a heart rate of 110/min, a cry, cough or sneeze when stimulated, some flexion of the arms and legs and good breathing with a strong cry. What is the APGAR score?

5 minHR 110/min
APGAR =
2.Easy
A? / 2+P? / 2+G? / 2+A? / 2+R? / 2Σ?

Practice exercise (made-up values, not clinical guidance). At 1 minute after birth, a practice newborn has a pink body with blue hands and feet, a heart rate of 80/min, a cry, cough or sneeze when stimulated, some flexion of the arms and legs and good breathing with a strong cry. What is the APGAR score?

1 minHR 80/min
APGAR =
3.Medium
S? / 4+M? / 4+A? / 4+Mob? / 4+N? / 4+F? / 3Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: no impairment; moisture: occasionally moist; activity: bedfast; mobility: very limited; nutrition: very poor; friction and shear: potential problem. Find the Braden total B.

6–23
B =
4.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 16/min, SpO₂ 99% on supplemental oxygen, blood pressure 142/86 mmHg, pulse 44/min, alert, temperature 37.8 °C. What is the NEWS2 total score?

RR 16SpO₂ 99%O₂SBP 142HR 44AT 37.8 °C
NEWS2 =
5.Hard
reassuringmoderately abnormallow

Practice exercise (made-up values, not clinical guidance). At 5 minutes after birth, a practice newborn has a pink body with blue hands and feet, a heart rate of 85/min, a grimace when stimulated, some flexion of the arms and legs and good breathing with a strong cry. Score the APGAR and click how the score is interpreted.

  1. 1reassuring
  2. 2moderately abnormal
  3. 3low
6.Hard
underweighthealthy weightoverweightobesity class Iobesity class IIobesity class III

Practice exercise (made-up values, not clinical guidance). An adult weighs 145 kg and is 174 cm tall. Calculate the BMI and click the WHO weight category.

145 kg174 cm
  1. 1underweight
  2. 2healthy weight
  3. 3overweight
  4. 4obesity class I
  5. 5obesity class II
  6. 6obesity class III

Answer key

  1. 1. APGAR = 8
  2. 2. APGAR = 7
  3. 3. B = 13
  4. 4. NEWS2 = 3
  5. 5. moderately abnormal
  6. 6. obesity class III

Full step-by-step solutions: practise this topic on examproblems.com.